The CafeMom Newcomers Club

Featured Posts
notjstasocermom
antibiotics are scary now, damn
November 13, 2012 at 11:33 AM

so i went to the dr for my headaches and she thinks they are sinus related and i probably have a sinus infection, I also have a UTI. (yeah me) so she prescribes amoxicillin. so i did some research and geez is no antibiotic safe, every single one has lists miles long of possible adverse reactions. 

although i have never known anyone irl allergic to amox, (plus my sister takes it for her uti's and she likes it). its still worrisome everytime we have to take this kind of stuff. 

no replies needed, especiaslly if you've almost died taking it or something, lol just a small vent

Replies

  • frndlyfn
    November 13, 2012 at 11:45 AM

    any man made medication is scary and usually the side effects make whatever your symptoms are worse.

  • mommy2boys03
    November 13, 2012 at 11:50 AM

    What I was told by a drug rep once is any symptom someone has while testing a drug must be listed even if not related.  That is how you get side effects that contradict each other such as can cause constipation then the next like can cause diaharra.  Either one might be non related.  I actually saw one that listed a medication side effect was a cold.  For the most part you look at the most common reactions.  Those are the ones that most likely are caused by the medication.

     

  • Crazylovingfam
    November 13, 2012 at 11:56 AM
    Atb are one of the medications most known for adverse reactions but any drug has an entire list of them. Heck if aspirin wasn't already on the market it would of never been released by the FDA because of side effects.
  • H.I.S.
    by H.I.S.
    November 13, 2012 at 12:00 PM
    What's even scarier is all of the super bugs we are creating by taking antibiotics.
  • notjstasocermom
    November 13, 2012 at 2:58 PM


    Quoting H.I.S.:

    What's even scarier is all of the super bugs we are creating by taking antibiotics.

    true but there are times when they are needed.

  • notjstasocermom
    November 13, 2012 at 2:59 PM


    Quoting Crazylovingfam:

    Atb are one of the medications most known for adverse reactions but any drug has an entire list of them. Heck if aspirin wasn't already on the market it would of never been released by the FDA because of side effects.

    what is atb?

  • PurplePieguy
    November 13, 2012 at 3:12 PM

    I'm allergic to anything in the cillin family. I found out when I was on hospital bedrest with my 2nd child. My water started leaking at 30 weeks so I was put on ampicillin...until I broke out in hives from head to toe. My eyes and throat also started to swell shut, so from that point on I was told I can no longer take ANY cillin medication. 

  • notjstasocermom
    November 13, 2012 at 3:29 PM


    Quoting PurplePieguy:

    I'm allergic to anything in the cillin family. I found out when I was on hospital bedrest with my 2nd child. My water started leaking at 30 weeks so I was put on ampicillin...until I broke out in hives from head to toe. My eyes and throat also started to swell shut, so from that point on I was told I can no longer take ANY cillin medication. 

    wow scary, was it in an iv or pill? how long did it take for the reaction to occur?

  • D.O.E.
    by D.O.E.
    November 13, 2012 at 3:33 PM

    UTI = drink lots of cranberry juice and water.

    sinus clogged up, make tea from grated ginger, fresh lemon , honey and some minced garlic.

    why anyone takes antibiotics for no reason is beyond me.

  • amyleigh80
    November 13, 2012 at 3:35 PM

    I had a skin reaction to Z-Pack, it was hives and itchy as hell.  I had a reaction to Doxycycline, I swelled up and got real red.  I didn't die though.  I just stopped taking them.  I know what you mean though.  I am scared to take a new med too!

The CafeMom Newcomers Club

Active Posts in All Groups
More Active Posts
Featured Posts in All Groups
More Featured Posts
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN